Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 66, NWS Tallahassee, FL

June 3, 2002Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2002, 5:13 PM CDT for Jackson County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2002, 5:13 PM CDT (22:13 UTC)
Expired
Jun 3, 2002, 10:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Jackson County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2002-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2002-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS52 KTAE 032213
SVRTLH
FLC063-032300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM CDT MON JUN 3 2002

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JACKSON COUNTY IN FLORIDA

* UNTIL 600 PM CDT...

* AT 513 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SINK
  CREEK...OR ABOUT 12 MILES SOUTH OF MARIANNA...MOVING NORTHWEST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIMSVILLE BY 525 PM CDT...
  OAKDALE BY 540 PM CDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

LAT...LON 3059 8526 3062 8511 3076 8517 3069 8535

.END

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:00 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 2:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT MON JUN 3 2002

CURRENTLY: MOSTLY TO PARTLY SUNNY AND HOT. DURING EARLY AFTERNOON
TALLAHASSEE AREA TEMPS RANGED FROM UPPER 90S TO 105 DEGREES
INCLUDING AIRPORT 97...CROSS CITY 98...WCTC AND CANOPY OAKS SCHOOL
100...FSU 101...THOMASVILLE AND OAK RIDGE SCHOOL 103...AND BROGAN
MUSEUM AND CAIRO GA 105 DEGREES. DEW POINTS RANGING FROM 65 VALDOSTA
GA AREA TO 75 ALONG PANHANDLE COAST. HEAT INDICES SHOT UP TO 105-109
AND UPDATED ZFP TO INCORPORATE HEAT INDICE HEADLINE FOR EACH ZONE.
SATELLITE  SHOWS SOME CU 4-6K FROM SEA BREEZE...AND AC 10K AND
CIRRUS FROM DISTANT WCNTRL GULF LOW AND THIS HAS PUT LID
OF MAX TEMPS. LAST HOURLY OBS SHOW TEMPS BEGINNING TO DROP SO NO
NEED TO CONSIDER HEAT ADVISORY.

DISCUSSION: MID-UPPER RIDGE CENTERED ACROSS FORECAST AREA
COMPRESSING HEAT AND CLOUD DEVELOPMENT ALLOWING FOR ANOTHER STIFLING
AFTERNOON. CLOUDS DEVELOPED ALONG TYPE 2 (ENE) SEA BREEZE BUT SO FAR
SHOW LITTLE OR NO VERTICAL DEVELOPMENT. PER VIS SATELLITE...SEA
BREEZE SEEMS BEST DEVELOPED ALONG COAST FROM BAY WNW THRU WALTON
COUNTY AND THIS POSES BEST CHANCE FOR LATE AFTERNOON/EVENING PRECIP
AS BOUNDARY MOVES NORTH. WITH HIGH TEMPS...CAPES QUITE HIGH. SOME
FORCING ALSO POSSIBLE LATER ALONG INTERIOR ERN BIG BEND BUT COVERAGE
SHUD BE QUITE LOW.

ALL GUIDANCE SHOWS WCNTRAL GULF LOW AND H5 RIDGE TO DRIFT EWD THRU
SHORT TERM PERIOD. WEAK HIGH PRESSURE OVER GULF YIELDS TO HIGH PRES
BUILDING ALONG E COAST...EXPECT ANOTHER TYPE 2 SEA BREEZE TOMORROW
WITH LCL GRADS A TAD STRONGER. THIS VERIFIED BY ALL MODEL 1000-700
MB WINDS/850-500 MB RH PLOTS. THIS ADDED WWD EXTENT OF MOISTURE
COMBINED WITH EWD DRIFT OF H5 HIGH SHOULD ENCOURAGE TOMORROW A
LITTLE MORE LOW LEVEL MOISTURE... VERTICAL CLOUD DEVELOPMENT...
INCREASED CHANCES OF PRECIP AND COOLER TEMPS. THIS CONFIRMED BY
MODEL SOUNDING PWATS AND TIME HEIGHT X-SECTIONS. THIS TREND SHUD
CONT INTO WEEKEND WITH MAX TEMPS LOWERING A FEW DEGREES AND POPS
INCREASING ABOUT 10 PCT EACH DAY.

FORECAST:WILL CONT 3 ZONE ZFP WITH FLA GROUPED TOGETHER. MODEL TEMPS
IN CLOSE AGREEMENT AND WILL BLEND.

STILL SOME UNCERTAINTY ABOUT FUTURE OF ABOVE GULF LOW. SOME MODEL
DISAGREEMENT WITH MRF/AVN DEVELOPING THE LOW WHILE ETA LOOKS TO
GENERATE A TROF BUT EITHER WAY...ANY DEVELOPEMNT WILL BE SLOW SO
IMPACT ON LOCAL AREA WILL BE GRADUAL. MID-UPPER RIDGE MOVES EWD IN
RESPONSE TO NEXT CONUS TROF TO REACH WRN MOST LOCAL AREA LATE FRIDAY
OR EARLY SATURDAY. AVN/MRF MOST AGRESSIVE IN BRINGING TROF AND
DRAGGING ASSOCD COLD FRONT WITH US. EITHER WAY...LOW LEVEL LOCAL
FLOW TO VEER BEGINNING ON WEDNESDAY. THIS WILL INTRODUCE
INCREASINGLY DEEP LYR MOISTURE AND MAINTAIN MID-HI SCT CONVECTION
ACROSS AREA THRU AT LEAST SATURDAY.

MARINE: NO HEADLINES. AFTERNOON BUOYS CONT WINDS AOB 5 MPH AND SEAS
AOB 2 FEET. SEE LITTLE CHANGE NEXT FEW DAYS SO ONE ZONE FITS ALL
LOOKS GOOD.

FIRE WX: NO HEADLINES. RH VALUES WILL DIP BELOW 35 PERCENT ACROSS
THE INLAND COUNTIES THIS AFTERNOON UNTIL SEA BREEZE CROSS BUT WILL
FALL SHORT OF DURATIONS.

PRELIM NUMBERS...
TLH  071/095 072/091 0334
PFN  075/089 074/086 0324
DHN  073/095 072/090 0334
ABY  073/095 072/091 0334
VLD  071/097 071/092 0334

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:59 PM CDTSevere Thunderstorm WarningTAELeon5 hr
Jun 3, 4:30 PM CDTSevere Thunderstorm WarningTAELiberty5 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.